Hail, Crawford
- When
- June 12, 3:47 PM CST
- Where
- Crawford County, 1 mi S of Pittsburg
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.400, -94.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 12, 3:27 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 427 PM CDT SAT JUN 12 2004 ...MESOSCALE CONVECTIVE DISCUSSION... STRONG TO SEVERE THUNDERSTORMS HAVE RAPIDLY EXPLODED ALONG THE OUTFLOW BOUNDARY OVER SOUTHEAST KS IN THE LAST 45 MINUTES. ENVIRONMENT IS VERY UNSTABLE WITH MLCAPES IN EXCESS OF 2000 J/KG WITH WEAKENING CAP. DEEP LAYER SHEAR (0-6KM) IS STILL A BIT MARGINAL ON THE ORDER OF ABOUT 35KT...BUT WINDS IMMEDIATELY ALONG AND TO THE COOL SIDE OF THE BOUNDARY ARE SIGNIFICANTLY BACKED. MODIFYING OUR 18Z AND POINT RUC FORECAST SOUNDING FOR CURRENT CONDITION ON THE COOL SIDE OF THE BOUNDARY STILL YIELD MLCAPES OF 1500 J/KG. LOW LEVEL SHEAR ALONG ON IMMEDIATELY ON THE COOL SIDE OF THE BOUNDARY IS FAVORABLE FOR STROM ROTATION AND TORNADOGENESIS. LCL HEIGHTS ARE ALSO LOW SO AS STORMS CROSS THE BOUNDARY THE TORNADO POTENTIAL WILL INCREASE AND TORNADO WARNINGS MAY BE ISSUED SHORTLY IF THESE STORMS CAN BECOME JUST A LITTLE BETTER ORGANIZED. THE ONLY NEGATIVE FACTOR IS THE ORIENTATION OF THE BOUNDARY...SO WINDOW OF OPPORTUNITY FOR TORNADOES WILL BE RELATIVELY SHORT UNLESS THE STORM MOTION BECOMES INCREASINGLY DEVIANT. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH ALL AREAS THROUGH SUNDAY NIGHT. KS...FLOOD WATCH ALL AREAS THROUGH SUNDAY NIGHT. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 116 PM CDT SAT JUN 12 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 116 PM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS WITH DAMAGING WINDS TO 70 MPH, LARGE HAIL UP TO GOLF BALL SIZE, ISOLATED TORNADOES, AND VERY HEAVY RAIN. AREAS AFFECTED AND TIMING: EXTREME SOUTHEAST KANSAS AFTER 4 PM AND ALL OF THE MISSOURI OZARKS AFTER 7 PM. DISCUSSION: THE ATMOSPHERE HAS BECOME EXTREMELY UNSTABLE UNDER SUNNY SKIES OVER SOUTHEAST KANSAS EARLY THIS AFTERNOON, AND PARTLY SUNNY SKIES WILL SPREAD EASTWARD INTO MUCH OF SOUTHWEST MISSOURI LATER THIS AFTERNOON. AN OUTFLOW BOUNDARY FROM THIS MORNINGS THUNDERSTORMS FROM NEAR PARSONS KANSAS SOUTHEASTWARD INTO EXTREME NORTHEASTERN OKLAHOMA WILL LIKELY ACT AS A FOCAL POINT FOR THE DEVELOPMENT OF POTENTIALLY SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING. IN ADDITION, AN VERY STRONG UPPER LEVEL DISTURBANCE OVER WEST TEXAS WILL TRACK RAPIDLY NORTHEASTWARD THIS AFTERNOON INTO THIS EVENING. THIS WILL ACT AS AN ADDITIONAL TRIGGER FOR SEVERE THUNDERSTORMS OVER SOUTHEASTERN KANSAS. THE STORMS WILL THEN OVERSPREAD THE MISSOURI OZARKS THIS EVENING AND OVERNIGHT TONIGHT. THE GREATEST THREAT WITH THESE STORMS WILL BE VERY LARGE HAIL AND DAMAGING WINDS, HOWEVER ISOLATED TORNADOES ARE ALSO POSSIBLE. DUE TO THE TROPICAL AIRMASS IN PLACE, VERY HEAVY RAIN IS ALSO POSSIBLE WHICH COULD PRODUCE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 5 PM IN SOUTHEAST KANSAS AND AFTER 8 PM ELSEWHERE. BROWNING
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 312 PM CDT SAT JUN 12 2004 KSZ073-097-101-MOZ066-077>079-088>091-093>096-101>105-130200- BARRY-BARTON-BOURBON-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-DADE-DOUGLAS- GREENE-JASPER-LAWRENCE-MCDONALD-NEWTON-OZARK-POLK-STONE-TANEY-VERNON- WEBSTER- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...FORT SCOTT... JOPLIN...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OZARK... PITTSBURG...SPRINGFIELD AND STOCKTON. 312 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 449...IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...CEDAR...CHRISTIAN...DADE...DOUGLAS...GREENE... JASPER...LAWRENCE...MCDONALD...NEWTON...OZARK...POLK...STONE... TANEY...VERNON AND WEBSTER. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...FORT SCOTT...JOPLIN...MONETT...MOUNT VERNON... NEOSHO...NEVADA...OZARK...PITTSBURG...SPRINGFIELD AND STOCKTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 PM CDT SAT JUN 12 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0423 PM FUNNEL CLOUD MC CUNE 37.35N 95.02W
06/12/2004 CRAWFORD KS TRAINED SPOTTER
REPORTED BY TRAINED SPOTTER.
0440 PM TORNADO 5 W CARL JUNCTION 37.18N 94.66W
06/12/2004 JASPER MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
AFThe Springfield radar (KSGF), 116 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404206.